Alert archive / Vermont / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 59, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 9, 2007, 6:50 PM EDT for Addison County, Vermont. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2007, 6:50 PM EDT (22:50 UTC)
- Expired
- Jul 9, 2007, 7:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County Addison County, VT
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 4:42 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 10.8 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 5:20 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 9, 5:20 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 520 PM EDT MON JUL 9 2007 .SYNOPSIS... AS WARM FRONT PUSHES AWAY FROM THE AREA WARM AND HUMID WEATHER WILL CONTINUE. SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA TUESDAY AFTERNOON AND EVENING. THESE STORMS WILL DEVELOP AND MOVE ALONG STATIONARY FRONT WHICH WILL BE STALLED SOUTH ACROSS THE REGION. THE BETTER CHANCES FOR STORMS WILL BE ACROSS THE SOUTHERN PART OF OUR CWA. A STRONGER COLD FRONT WILL CROSS THE FORECAST AREA WEDNESDAY BRINGING WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WEDNESDAY EVENING INTO THURSDAY. A MUCH COOLER AND DRIER AIR MASS WILL OVERCOME THE AREA FOLLOWING THE COLD FRONTAL PASSAGE. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... SEVERE THUNDERSTORM WATCH THROUGH 11 PM FOR MOST OF OUR CWA. CURRENTLY SEVERE THUNDERSTORMS ARE TRACKING SOUTHEAST ACROSS THE AREA. DAMAGING WINDS AND SMALL HAIL HAVE BEEN REPORTED. STORMS ARE FORMING OVER AREAS THAT ALREADY HAD STORMS EARLIER TODAY. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH THE EVENING HOURS. BETTER CHANCE FOR STORMS WILL BE ACROSS THE NORTHERNMOST PART OF OUR CWA. ALBANY SOUNDING LOOKED VERY CONDUCIVE FOR SUPERCELL DEVELOPMENT...INDICATED STRONG VEERING WINDS AND DRIER MID LEVELS. SHOWERS AND THUNDERSTORMS WILL START TO SUBSIDE CLOSE TO 11 PM. PATCHY FOG WILL BE SCATTERED ACROSS THE AREA...MAINLY WHERE STORMS PASSED EARLIER TODAY AND THIS EVENING. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... PATCHY FOG SHOULD CLEAR UP BY ABOUT 12Z. WARM HUMID AIR AGAIN ON TUESDAY WILL PROVIDE A GOOD ENVIRONMENT FOR SHOWERS AND THUNDERSTORMS TO FORM IN THE AFTERNOON AND EARLY EVENING. STORMS SHOULD DWINDLE BY MIDNIGHT WITH LOSS OF DAYTIME HEATING. BIG CAPES ARE POSSIBLE AGAIN. LESS FORCING TUESDAY THOUGH...SO SHOULDNT BE A REPEAT OF TODAY/TONIGHT. TUESDAY NIGHT AND WEDNESDAY WILL ALSO SEE WARM AND HUMID CONDITIONS. FINALLY...A FAIRLY STRONG COLD FRONT WILL PASS THROUGH THE CWA...AGAIN BRINGING WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS. && .LONG TERM /THURSDAY THROUGH MONDAY/... NO DRASTIC CHANGES MADE TO LONG TERM FORECAST. MAINLY CONCENTRATED ON SHORT AND LONG TERM TODAY...BECAUSE OF THE VERY ACTIVE WEATHER WE HAD THIS MORNING AND AFTERNOON. DID NOT STRAY FAR FROM HPC AND THE PREVIOUS FORECAST. AFTER COLD FRONT PASSAGE WEDNESDAY NIGHT...WE CAN EXPECT DRIER DAYS AS HIGH PRESSURE WILL BRING COOLER TEMPS INTO THE AREA. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... THROUGH 18Z TUESDAY...MAIN CONCERN IS STRONG THUNDERSTORMS TO REDEVELOP ACROSS THE AREA 18Z THROUGH 22Z. IFR CONDITIONS...WITH CEILINGS AT OR BELOW 1000 FT AND VISIBILITY TO 1SM...CAN BE EXPECTED IN ANY THUNDERSTORMS. ONCE THE SUN STARTS TO GO DOWN...THUNDERSTORMS SHOULD TAPER OFF...THOUGH SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT. WILL ALSO SEE HAZE AND FOG AFFECT ALL SITES AFTER 22Z...WITH KSLK AND KMPV BELOW 1SM 06Z THROUGH 10Z AND ALL OTHER SITES REDUCED TO 3-4SM DURING THE SAME TIME PERIOD. ALL VISIBILITY RESTRICTIONS WILL LIFT AFTER 13Z. JUST SCATTERED LOW AND MID CLOUDS EXPECTED...EXCEPT ACROSS BROKEN 5000 FT AT KSLK. SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE TUESDAY AFTERNOON...BUT SHOULD BE MAINLY AFTER 18Z. 18Z TUESDAY THROUGH SATURDAY...UNSETTLED WEATHER CONTINUES. SHOWERS AND THUNDERSTORMS EXPECTED AS WARM FRONT LINGERS IN THE GENERAL VICINITY TUESDAY AFTERNOON/EVENING...THEN BEST CHANCES FOR PRECIP ARRIVE WEDNESDAY AS A COLD FRONT PROGRESSES ACROSS THE AREA. A BRIEF LULL CAN BE EXPECTED WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS AREA IS IN BETWEEN SYSTEMS. UPPER TROUGH FINALLY SWINGS THROUGH ON FRIDAY...REINTRODUCING PRECIPITATION FRIDAY AND SATURDAY. MAINLY VFR CONDITIONS EXPECTED...WITH OCCASIONAL IFR POSSIBLE IN ANY THUNDERSTORMS. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...JAN NEAR TERM...JAN SHORT TERM...JAN LONG TERM...JAN AVIATION...MB
Hazardous weather outlook, Jul 9, 4:48 PM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 448 PM EDT MON JUL 9 2007 NYZ026>031-034-035-087-VTZ001-002-005-006-008>012-016>019-102100- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-WESTERN CHITTENDEN-LAMOILLE-WASHINGTON- WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 448 PM EDT MON JUL 9 2007 ...SEVERE THUNDERSTORM WATCH 499 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORM WATCH UNTIL 11 PM. ANOTHER DISTURBANCE IN THE STRONG WINDS ALOFT WILL INTERACT WITH A MOIST AND UNSTABLE AIR MASS TO PRODUCE ANOTHER ROUND OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS EVENING. GIVEN...THE SPEED AND CHANGE OF DIRECTION OF THE LOW TO MID LEVEL WIND FIELDS...AND AMOUNT OF SURFACE INSTABILITY FROM DAYTIME HEATING...THE POTENTIAL WILL BE FOR STRONG TO SEVERE THUNDERSTORMS TO DEVELOP THIS EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND STRONG AND DAMAGING THUNDERSTORM WIND GUSTS OF 60 MPH OR MORE. IN ADDITION...THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AMOUNTS IN A SHORT PERIOD OF TIME...WHICH MAY CAUSE LOCALIZED MINOR FLOODING. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MORE SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND ESPECIALLY WEDNESDAY AFTERNOON ASSOCIATED WITH A STRONG COLD FRONT. THE POTENTIAL FOR MORE SEVERE WEATHER ON WEDNESDAY WILL HAVE TO BE WATCHED CLOSELY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VTZ003-004-007-102100- ORLEANS-ESSEX-CALEDONIA- 448 PM EDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST VERMONT. .DAY ONE...TONIGHT ANOTHER DISTURBANCE IN THE STRONG WINDS ALOFT WILL INTERACT WITH A MOIST AND UNSTABLE AIR MASS TO PRODUCE ANOTHER ROUND OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS EVENING. GIVEN...THE SPEED AND CHANGE OF DIRECTION OF THE LOW TO MID LEVEL WIND FIELDS...AND AMOUNT OF SURFACE INSTABILITY FROM DAYTIME HEATING...THE POTENTIAL WILL BE FOR STRONG THUNDERSTORMS TO DEVELOP THIS EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AMOUNTS IN A SHORT PERIOD OF TIME...WHICH MAY CAUSE LOCALIZED MINOR FLOODING. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MORE SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND ESPECIALLY WEDNESDAY AFTERNOON ASSOCIATED WITH A STRONG COLD FRONT. THE POTENTIAL FOR MORE SEVERE WEATHER ON WEDNESDAY WILL HAVE TO BE WATCHED CLOSELY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 9, 6:03 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
603 PM EDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL DUANE CENTER 44.65N 74.27W
07/09/2007 E1.00 INCH FRANKLIN NY LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED BY THE STATE POLICE.
&&
JANLocal storm report, Jul 9, 6:11 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
611 PM EDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG PERU 44.58N 73.53W
07/09/2007 CLINTON NY LAW ENFORCEMENT
STATE POLICE REPORTS WIRES DOWN IN THE TOWN OF PERU ON
JARVIS ROAD.
&&
JANSpecial weather statement, Jul 9, 6:14 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 614 PM EDT MON JUL 9 2007 NYZ026-029-087-092315- NORTHERN ST. LAWRENCE-SOUTHWESTERN ST. LAWRENCE-SOUTHEASTERN ST. LAWRENCE- INCLUDING...POTSDAM 614 PM EDT MON JUL 9 2007 AT 610 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER CHIPMAN...MOVING EAST AT 25 MPH. SMALL HAIL AND WIND GUSTS OF 35 MPH OR HIGHER MAY ACCOMPANY THE THUNDERSTORMS. THE THUNDERSTORM WILL BE 7 MILES NORTH OF POTSDAM BY 630 PM...NEAR STOCKHOLM CENTER BY 640 PM...NEAR HOPKINTON AND LAWRENCEVILLE BY 700 PM. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM. TAKE COVER IF THREATENING WEATHER APPROACHES. SISSON
Local storm report, Jul 9, 6:43 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
643 PM EDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TSTM WND DMG AUSABLE FORKS 44.43N 73.68W
07/09/2007 ESSEX NY EMERGENCY MNGR
MULTIPLE REPORTS OF TREES AND POWER LINES DOWN REPORTED
BY EMERGENCY MANAGEMENT.
&&
JANLocal storm report, Jul 9, 6:48 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
648 PM EDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL BOLTON 44.37N 72.88W
07/09/2007 E1.00 INCH CHITTENDEN VT TRAINED SPOTTER
TRAINED SPOTTER REPORTED HAIL AT LEAST AN INCH IN
DIAMETER FELL.
&&
JANLocal storm report, Jul 9, 6:50 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
650 PM EDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG MALLETTS BAY 44.54N 73.22W
07/09/2007 CHITTENDEN VT LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN REPORTED BY LAW
ENFORCEMENT.
&&
JANThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 11:10 AM EDT | Severe Thunderstorm Warning | BTV | Chittenden | 50 min |
| Jul 9, 12:20 PM EDT | Severe Thunderstorm Warning | BTV | Addison | 55 min |
| Jul 9, 1:06 PM EDT | Severe Thunderstorm Warning | BTV | Orange | 54 min |
| Jul 9, 5:56 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden | 64 min |
| Jul 9, 6:38 PM EDT | Severe Thunderstorm Warning | BTV | Washington | 67 min |
| Jul 9, 7:17 PM EDT | Severe Thunderstorm Warning | BTV | Orange | 58 min |
| Jul 9, 10:17 AM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex, Franklin | 58 min |
| Jul 9, 11:15 AM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex | 30 min |
| Jul 9, 4:47 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, St. Lawrence | 58 min |
| Jul 9, 5:06 PM EDT | Severe Thunderstorm Warning | BTV | Clinton | 54 min |
| Jul 9, 5:47 PM EDT | Severe Thunderstorm Warning | BTV | Franklin | 13 min |
| Jul 9, 6:01 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex | 59 min |
| Jul 9, 7:02 PM EDT | Severe Thunderstorm Warning | BTV | Franklin | 58 min |
| Jul 9, 7:17 PM EDT | Flash Flood Warning | BTV | Franklin | 118 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.